Research overview
The text below is the source article’s original abstract under a verified reuse license. cc by
The prolonged use of levodopa for treating Parkinson's disease is associated with motor and nonmotor complications. These include wearing-off, delayed-on, partial-on, no-on, and on-off phenomena. In the wearing-off effect, symptoms return before a patient's next scheduled dose of levodopa. Patients may present with motor, sensory, or autonomic fluctuations. In this report, we present a female patient experiencing numbness of lips and slurred speech as a symptom of wearing-off effect. The major differential for sudden numbness of lips and slurred speech includes transient ischemic attacks. Therefore, it is imperative to identify the cause of these episodes so that appropriate treatment can be initiated. Our patient underwent extensive cardiac and neurological investigations, the findings of which were unremarkable. Her symptoms were likely due to levodopa wearing-off. Her condition improved on changing her levodopa to a sustained release form with more frequent dosing along with the addition of ropinirole to her treatment regimen.
Scientific assessment
Research question
Assess the question within the original study’s scope.
Methods & sample
Check the source article for study design and sample details.
Key findings
An editorially approved findings summary is not yet published for this record.
Limitations
Generalizability, bias and clinical meaning require separate assessment.
Methods, samples and clinical conclusions are not inferred from bibliographic metadata.